Revealed preference analysis for convex rationalizations on nonlinear budget sets
We present necessary and sufficient revealed preference conditions to verify whether a finite data set on nonlinear budget sets is consistent with the maximization of a quasi–concave utility function. Our results can be used to test for convexity of the underlying preference relation. We also show that in many settings, our conditions are easy to use in practical applications.
|Date of creation:||Nov 2012|
|Date of revision:|
|Contact details of provider:|| Web page: http://feb.kuleuven.be/Economics/|
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- repec:ecj:econjl:v:122:y:2012:i::p:305-331 is not listed on IDEAS
- Anna Fostel & Herbert E. Scarf & Michael J. Todd, 2003.
"Two New Proofs of Afriat's Theorem,"
Cowles Foundation Discussion Papers
1415, Cowles Foundation for Research in Economics, Yale University.
- M.J. Todd & A. Fostel & H.E. Scarf, 2004. "Two New Proofs of Afriat's Theorem," Econometric Society 2004 North American Summer Meetings 632, Econometric Society.
- Herbert E. Scarf & Ana Fostel & Michael J. Todd, 2004. "Two New Proofs of Afriat's Theorem," Yale School of Management Working Papers ysm377, Yale School of Management.
- Francoise Forges & Enrico Minelli, 2006.
"Afriat’s Theorem for General Budget Sets,"
CESifo Working Paper Series
1703, CESifo Group Munich.
- Deaton,Angus & Muellbauer,John, 1980. "Economics and Consumer Behavior," Cambridge Books, Cambridge University Press, number 9780521296762, October.
- W. Erwin Diewert, 2012.
"Afriat's Theorem and some Extensions to Choice under Uncertainty,"
Royal Economic Society, vol. 122(560), pages 305-331, 05.
- Diewert, Erwin, 2011. "Afriat's Theorem and Some Extensions to Choice under Uncertainty," Economics working papers erwin_diewert-2011-22, Vancouver School of Economics, revised 01 Sep 2011.
- Varian, Hal R, 1982. "The Nonparametric Approach to Demand Analysis," Econometrica, Econometric Society, vol. 50(4), pages 945-73, July.
- Francoise Forges & Enrico Minelli, 2009. "Afriat's theorem for generalized budget sets," Post-Print hal-00360726, HAL.
- repec:dau:papers:123456789/4099 is not listed on IDEAS
- Matzkin, Rosa L, 1991. "Axioms of Revealed Preference for Nonlinear Choice Sets," Econometrica, Econometric Society, vol. 59(6), pages 1779-86, November.
- Matzkin, Rosa L. & Richter, Marcel K., 1991.
"Testing strictly concave rationality,"
Journal of Economic Theory,
Elsevier, vol. 53(2), pages 287-303, April.
- Yatchew, Adonis John, 1985. "A note on non-parametric tests of consumer behaviour," Economics Letters, Elsevier, vol. 18(1), pages 45-48.
- Richter, Marcel K. & Wong, K.-C.Kam-Chau, 2004. "Concave utility on finite sets," Journal of Economic Theory, Elsevier, vol. 115(2), pages 341-357, April.
- Demuynck, Thomas, 2009. "A general extension result with applications to convexity, homotheticity and monotonicity," Mathematical Social Sciences, Elsevier, vol. 57(1), pages 96-109, January.
When requesting a correction, please mention this item's handle: RePEc:ete:ceswps:ces12.15. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (library EBIB)
If references are entirely missing, you can add them using this form.